Mathematische Zeitschrift

, Volume 288, Issue 1–2, pp 629–641 | Cite as

Representability of Chern–Weil forms

Article
  • 69 Downloads

Abstract

In this paper we look at two naturally occurring situations where the following question arises. When one can find a metric so that a Chern–Weil form can be represented by a given form? The first setting is semi-stable Hartshorne-ample vector bundles on complex surfaces where we provide evidence for a conjecture of Griffiths by producing metrics whose Chern forms are positive. The second scenario deals with a particular rank-2 bundle (related to the vortex equations) over a product of a Riemann surface and the sphere.

Notes

Acknowledgements

The author is grateful to Harish Seshadri for useful suggestions, as well as for his support and encouragement. We also thank M.S. Narasimhan for pointing out the existence of approximate Hermite–Einstein metrics on semi-stable bundles, and Mario Garcia–Fernandez for answering questions about his paper. Lastly, our gratitude extends copiously to the anonymous referee for a careful reading of this work.

References

  1. 1.
    Alvarez-Consul, L., Garcia-Fernandez, M., Garcia-Prada, O.: Gravitating vortices and the Einstein–Bogomol’nyi equations. arXiv: 1606.07699
  2. 2.
    Alvarez-Consul, L., Garcia-Fernandez, M., Garcia-Prada, O.: Gravitating vortices, cosmic strings, and the Kähler–Yang–Mills equations. arXiv: 1510.03810. (To appear in Commun. Math. Phys.)
  3. 3.
    Alvarez-Consul, L., Garcia-Fernandez, M., Garcia-Prada, O.: Coupled equations for Kähler metrics and Yang–Mills connections. Geom. Top. 17, 2731–2812 (2013)CrossRefMATHGoogle Scholar
  4. 4.
    Berndtsson, B.: Curvature of vector bundles associated to holomorphic fibrations. Ann. Math. 169, 531–560 (2009)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Bloch, S., Gieseker, D.: The positivity of the Chern classes of an ample vector bundle. Invent. Math. 12, 112–117 (1971)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Bott, R., Chern, S.S.: Hermitian vector bundles and equidistribution of the zeroes of their holomorphic cross-sections. Acta. Math. 114, 71–112 (1968)CrossRefMATHGoogle Scholar
  7. 7.
    Campana, F., Flenner, H.: A characterization of ample vector bundles on a curve. Math. Ann. 287(1), 571–575 (1990)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Diverio, S.: Segre forms and Kobayashi–Lübke inequality. Math. Z. 283, 1033–1047 (2016)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Donaldson, S.: Anti self-dual Yang–Mills connections over complex algebraic surfaces and stable vector bundles. Proc. Lond. Math. Soc. 50(1), 1–26 (1985)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Fulton, W., Lazarsfeld, R.: Positive polynomials for ample vector bundles. Ann. Math. 118, 35–60 (1983)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    García-Prada, O.: Invariant connections and vortices. Commun. Math. Phys. 156, 527–546 (1993)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Guler. D.: Chern forms of positive vector bundles. Electronic Thesis or Dissertation. Ohio State University (2006) https://etd.ohiolink.edu/
  13. 13.
    Guler, D.: On Segre forms of positive vector bundles. Can. Math. Bull. 55(1), 108–113 (2012)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Kazdan, J.L., Warner, F.W.: Curvature functions for compact 2-manifolds. Ann. Math. 99, 1447 (1978)MathSciNetGoogle Scholar
  15. 15.
    Kobayashi, S.: Differential geometry of complex vector bundles. Princeton University Press, Princeton (2014)Google Scholar
  16. 16.
    Mourougane, C., Takayama, S.: Hodge metrics and positivity of direct images. Crelles J. 2007(606), 167–178 (2007)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Pingali, V.: A fully nonlinear generalized Monge–Ampère PDE on a torus. Elec. J. Diff. Eq. 2014(211), 1–8 (2014)MathSciNetMATHGoogle Scholar
  18. 18.
    Siu, Y.T.: Lectures on Hermitian–Einstein Metrics for Stable Bundles and Kähler–Einstein Metrics. Birkhäuser, Basel (1987)CrossRefMATHGoogle Scholar
  19. 19.
    Uhlenbeck, K., Yau, S.T.: On the existence of Hermitian–Yang–Mills connections in stable vector bundles. Commun. Pure Appl. Math. 39(S1), S257–S293 (1986)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Umemura, H.: Some results in the theory of vector bundles. Nagoya Math. J. 52, 97–128 (1973)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Yau, S.T.: On the Ricci curvature of a compact kähler manifold and the complex Monge–Ampère equation I. Commun. Pure Appl. Math. 31(3), 339–411 (1978)CrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of ScienceBangaloreIndia

Personalised recommendations